Alert archive / Missouri / Tornado Warnings in 2004
Tornado Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 24, 2004, 6:14 PM CDT for Bollinger County, Wayne County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 24, 2004, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Bollinger County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 126 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WFUS53 KPAH 242314 TORPAH MOC017-223-250000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 614 PM CDT SAT APR 24 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... BOLLINGER COUNTY IN SOUTHEAST MISSOURI WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 700 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES SOUTHWEST OF ZALMA...OR ABOUT 12 MILES SOUTH OF GREENVILLE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE GLENALLEN...GRASSY...MARBLE HILL... PATTON AND PATTON JUNCTION NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS. LAT...LON 3725 9037 3695 9028 3722 8990 3758 8997 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 1:38 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 24, 1:38 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 138 PM CDT SAT APR 24 2004 .DISCUSSION... 16Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED IN KANSAS OVER KSLN WITH A WAVY WARM FRONT EXTENDING SOUTHEAST INTO NORTHWEST ARKANSAS THEN NORTHEAST THROUGH THE MISSOURI BOOTHEEL INTO NORTHWEST TENNESSEE. A COLD FRONT EXTENDED SOUTH FROM THE LOW THROUGH EASTERN OKLAHOMA INTO NORTHEAST TEXAS. LATEST COMPOSITE RADAR SHOWED SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY THE NORTHERN MOST PORTIONS OF THE PAH FORECAST AREA MOVING NORTH...WITH A LARGE SWATH OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF ARKANSAS INTO SOUTHWEST AND CENTRAL MISSOURI. LATEST VISIBLE SATELLITE SHOWING SOME BREAKS IN THE CLOUDS MAKING THEIR WAY INTO SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THIS HEATING WILL CAUSE FURTHER DESTABILIZATION ACROSS THE SOUTHERN HALF OF OUR REGION...AND COMBINED WITH THE WARM FRONT MAKING ITS WAY NORTHWARD...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND MOVE NORTH...ESPECIALLY ACROSS THE WESTERN HALF OF OUR FA. A TORNADO WATCH IS IN EFFECT FOR MOST OF OUR SOUTHEAST MISSOURI COUNTIES UNTIL 01Z SUNDAY. ALL BUT SOUTHWEST INDIANA COUNTIES ARE INCLUDED IN THE SPC DAY 1 SLIGHT RISK. MORE SHOWERS AND STORMS WILL DEVELOP AHEAD OF THE COLD FRONT WHICH WILL MOVE ACROSS THE REGION TONIGHT INTO EARLY SUNDAY. ETA/MESOETA/GFS IN DECENT AGREEMENT ON TIMING...WITH ETA AND GFS QPF AMOUNTS A LITTLE LESS THAN THE MESOETA. BOTH THE ETA AND MESOETA HAVE BACKED OFF A LITTLE WITH THE QPF. WILL CONTINUE WITH THE MENTION OF HEAVY RAIN FOR TONIGHT...AND WILL HOLD OFF ON A FLOOD WATCH. EXCEPT FOR A COUPLE OF SMALL BULLSEYES OF AROUND AN INCH OVERNIGHT...QPF AMOUNTS AND FAIRLY QUICK PASSAGE OF THE FRONT SHOULD PREVENT ANY WIDESPREAD FLOODING PROBLEMS. HOWEVER...DEPENDING ON AFTERNOON THUNDERSTORM DEVELOPMENT AND RESULTANT RAINFALL AMOUNTS...WILL HAVE TO KEEP AN EYE ON MAINLY MY WESTERN COUNTIES WHICH HAVE HAD SIGNIFICANT RAIN OVER THE PAST FEW DAYS. IF SIGNIFICANT RAIN FALLS THIS AFTERNOON...MAY HAVE TO REVISIT THIS TOPIC. COLD FRONT SHOULD MOVE EAST OF THE FA BY MIDDAY SUNDAY. POPS DIMINISH FROM WEST TO EAST AS DAY PROGRESSES...WITH A SLIGHT CHANCE LINGERING IN EASTERN MOST FA SUNDAY AFTERNOON. TIMING IN CURRENT ZONES IS IN GOOD SHAPE AND ONLY MADE SOME MINOR TWEAKS TO GOING POPS. DRY WEATHER IS THEN EXPECTED THROUGH MOST OF THE WORK WEEK AS HIGH PRESSURE SLIDES SOUTH OF OUR REGION INTO THE SOUTHEASTERN U.S. BY WEDNESDAY MORNING. NEXT CHANCE OF SHOWERS AND STORMS WILL BE IN THE NORTHWEST THIRD OF THE AREA THURSDAY NIGHT...WITH CHANCES SPREADING ACROSS THE REST OF THE FA ON FRIDAY AND LASTING INTO SATURDAY...AS THE GFS BRINGS A FRONT ACROSS THE AREA. INTRODUCED POPS INTO THE NORTHWEST THIRD OF THE AREA THURSDAY NIGHT...OTHERWISE ONLY MADE MINOR CHANGES TO THE POPS. AS FOR TEMPS... RAISED GOING LOWS TONIGHT A COUPLE OF DEGREES CLOSE TO MAV/MET GUIDANCE...ESPECIALLY SOUTHERN PORTIONS...WITH WARM FRONT MOVING NORTH OF THE REGION EARLY TONIGHT. MAV/MET/FWC WITHIN A COUPLE OF DEGREES OF EACH OTHER FOR SATURDAY THROUGH SUNDAY...AND THESE VALUES MATCH UP WELL WITH GOING FORECAST. IN THE EXTENDED...STUCK PRETTY CLOSE TO MEX VALUES...WHICH ONLY REQUIRED MINOR CHANGES. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. && RST
Hazardous weather outlook, Apr 24, 10:27 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1027 AM CDT SAT APR 24 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-251000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 1027 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA THROUGH TONIGHT. THE INITIAL RISK WILL EXIST WHEN A WARM FRONT LIFTS NORTH ACROSS THE REGION THIS AFTERNOON AND EARLY THIS EVENING. SATELLITE SUGGESTS THAT THERE MAY BE SOME SUNSHINE THIS AFTERNOON...MAINLY ACROSS SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THIS MAY SERVE TO DESTABILIZE THE ATMOSPHERE ENOUGH FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS. AN ADDITIONAL CONCERN IS INCREASED WIND SHEAR ALONG THE WARM FRONT. STORMS THAT FORM IN CLOSE PROXIMITY TO THE WARM FRONT MAY HAVE THE POTENTIAL TO PRODUCE A TORNADO. A COLD FRONT WILL APPROACH TONIGHT AND INITIATE ANOTHER ROUND OF HEAVY RAIN...POSSIBLY AS MUCH AS 1 TO 2 INCHES. IT WILL ALSO INTRODUCE ANOTHER CHANCE OF SEVERE THUNDERSTORMS. MINOR FLOODING IS EXPECTED ALONG THE GREEN RIVER...AND CURRENT RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DEPARTING COLD FRONT WILL LINGER A CHANCE OF THUNDERSTORMS INTO SUNDAY...MAINLY IN THE MORNING. WITH THE FRONT WILL LINGER A SLIGHT RISK THAT STORMS MAY BECOME SEVERE. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE GREEN RIVER...AND CURRENT RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT. NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 51 min |
| Apr 24, 6:09 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 51 min |
| Apr 24, 6:52 PM CDT | Tornado Warning | PAH | Bollinger, Perry | 38 min |
Nearby
Tornado Warnings in Missouri, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.